Lightning, Escambia
- When
- April 14, 7:44 PM CST
- Where
- Escambia County, 5 mi WNW of Belleview
- Injuries
- 1 direct, 0 indirect
- Reported by
- 911 Call Center
- Coordinates
- 30.498, -87.378
Lightning struck a building and caused a fire which injured 1 person.
A slow moving area of thunderstorms produced very heavy rain which caused flooding across the western Florida panhandle. The thunderstorms also produced high winds which caused damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A slow moving area of thunderstorms produced very heavy rain which caused flooding across the western Florida panhandle. The thunderstorms also produced high winds which caused damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 14, 7:00 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT MON APR 14 2014
.UPDATE...SEVERE THUNDERSTORM WATCH #82 HAS BEEN ISSUED UNTIL 2 AM
CDT TUESDAY AND ZONES...GRIDS HAVE BEEN UPDATED TO REFLECT THIS
CHANGE. NO OTHER CHANGES AT THIS TIME. /10
&&
.PREV DISCUSSION... /ISSUED 409 PM CDT MON APR 14 2014/
SHORT TERM [TONIGHT AND TUESDAY]...A REMNANT OUTFLOW BOUNDARY HAS
STALLED ACROSS COVINGTON COUNTY AND EXTENDS SOUTHWESTWARD INTO THE NW
FL PANHANDLE AND SOUTHERN BALDWIN COUNTY. INSTABILITY VALUES TO NORTH
OF THIS BOUNDARY ARE NEGLIGIBLE WITH MLCAPES LESS THAN 100 J/KG. TO
THE SOUTH OF THE BOUNDARY...MLCAPES HAVE INCREASED TO 400-600 J/KG.
REGIONAL RADAR SHOWS THAT CONVECTION IS RAPIDLY INCREASING TO OUR
WEST AND SOUTHWEST AS THE LARGE SCALE FORCING SPREADS INTO THE AREA
FROM THE AMPLIFIED SHORTWAVE MOVING INTO THE LOWER MS VALLEY.
CONVECTION IS EXPECTED TO BECOME WIDESPREAD ACROSS THE FORECAST AREA
THIS EVENING...WITH TRAINING OF CONVECTION RESULTING IN LOCALLY
HIGHER RAINFALL TOTALS. THE AFOREMENTIONED BOUNDARY WILL ALSO LIKELY
SERVE AS AN ADDITIONAL FOCUS FOR HEAVY RAINFALL. WE ARE STILL
EXPECTING WIDESPREAD RAINFALL TOTALS OF 2-3 INCHES WITH LOCALLY
HIGHER TOTALS OF 4-6 INCHES AND A FLASH FLOOD WATCH IS IN EFFECT FOR
THE ENTIRE FORECAST AREA.
THE SEVERE WEATHER THREAT IS A LITTLE MORE UNCERTAIN. THE AREA AT
THE GREATEST RISK OF ISOLATED STRONG TO SEVERE STORMS WILL BE ALONG
AND TO THE SOUTH OF THE OUTFLOW. IT IS POSSIBLE THAT THE OUTFLOW
COULD MOVE BACK TO THE NORTH SOME THIS EVENING AS SYNOPTIC SOUTHERLY
FLOW INCREASES. STILL...THE AREA OF GREATEST INSTABILITY WILL BE
ALONG AND TO THE SOUTH AND EAST OF THE I-65 CORRIDOR. DEEP LAYER
SHEAR INCREASES TO AROUND 50 KT THIS EVENING...PRIMARILY DUE TO AN
INCREASE IN THE 700-500 MB FLOW. THE LOW LEVEL JET IS FORECAST TO
REMAIN WEAKER...GENERALLY IN THE 30-40 KT RANGE. THEREFORE...THE
PRIMARY SEVERE THREAT WILL BE FROM LOCALLY DAMAGING WIND GUSTS. A
BRIEF TORNADO CANNOT BE RULED OUT IF A STORM CAN TAKE ADVANTAGE OF
LOCALLY ENHANCED HELICITY IN THE VICINITY OF THE OUTFLOW BOUNDARY.
THE COLD FRONT IS STILL EXPECTED TO REACH THE I-65 CORRIDOR AROUND
1-2 AM...PUSHING EAST OF THE FORECAST AREA BETWEEN 4-6 AM. THE AXIS
OF HEAVY RAINFALL WILL SHIFT EAST WITH THE COLD FRONT...WITH THE
THREAT OF HEAVY RAINFALL ENDING OVER THE WESTERN ZONES SHORTLY AFTER
MIDNIGHT...BUT PERSISTING OVERNIGHT EAST OF I-65. LINGERING LIGHT
RAIN IS POSSIBLE IN THE WAKE OF THE FRONT THROUGH...BUT ALL
LOCATIONS SHOULD BE DRY BY MID TUESDAY MORNING. SKIES WILL BECOME
SUNNY BY LATE MORNING/MIDDAY.
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER THE FRONTAL PASSAGE
WITH THE 0C 850 MB LINE FORECAST TO REACH CLOSE TO MOBILE BY TUESDAY
AFTERNOON. LOWS WILL DROP INTO THE MID TO UPPER 40S WEST OF I-65
WITH LOW TO MID 50S FURTHER EAST. HIGHS WILL ONLY CLIMB INTO THE
UPPER 50S/LOWER 60S ON TUESDAY. IT WILL ALSO BECOME BREEZY TO WINDY
IN THE WAKE OF THE FRONT. FREQUENT GUSTS OF 25-30 MPH ARE LIKELY
OVERNIGHT WITH 30-35 MPH GUSTS LIKELY BY LATE MORNING/TUESDAY
AFTERNOON DUE TO STRONG MIXING/COLD AIR ADVECTION. A WIND ADVISORY
WILL LIKELY BE REQUIRED FOR TUESDAY. 34/JFB
LONG TERM...BY TUESDAY EVENING MUCH COLDER AIR WILL MOVE OVER THE
ENTIRE FORECAST AREA SPREADING SOUTHWARD WELL OFFSHORE. GUSTY
NORTHERLY WINDS POSSIBLY UP TO 30 MPH CONTINUING THROUGH LATE
TUESDAY AFTERNOON WILL BEGIN TO DIMINISH BY EARLY TUESDAY
EVENING WITH THE EXCEPTION ALONG THE IMMEDIATE COAST. LATEST MODEL
SOUNDINGS SHOW LITTLE TO NO CLOUD COVER THROUGH TUESDAY NIGHT WITH
STILL A LIGHT TO MODERATE NORTHERLY WIND FLOW AT THE SURFACE. AS A
RESULT WITH CONTINUED VERTICAL MIXING NEAR THE SURFACE THROUGH THE
NIGHT HAVE DECIDED TO GO A DEGREE OR TWO HIGHER THEN THE COOLER MET
GUIDANCE FOR LOWS TUE NIGHT INTO EARLY WED MORNING GENERALLY FOR THE
ENTIRE FORECAST AREA. WITH THIS A LIGHT FREEZE CAN STILL BE EXPECTED
GENERALLY NORTH OF HIGHWAY 84 IN SOUTHWEST AND SOUTH CENTRAL AL AND
SOME OF THE NORMAL COOLER SPOTS IN NORTHWEST FLORIDA. DUE TO THE
UNSEASONABLE TEMPS FOR THE EARLY PART OF THE GROWING SEASON A FREEZE
WATCH OR WARNING MAY STILL BE NEEDED FOR SOME AREAS. WILL CONTINUE
TO MONITORED THIS SITUATION CLOSELY AND POSSIBLY ISSUE THE WATCH
LATER TONIGHT AFTER SOME NEW MODEL GUIDANCE COMES IN. WITH THE
BETTER MIXING ALSO COMES THE LESSER CHANCE FOR FROST FOR ALL AREAS
TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THE BEST CHANCE FOR ANY
FROST TO DEVELOP WILL LIKELY BE IN AREAS OF LOW TERRAIN OR PROTECTED
AREAS FROM THE WIND. BY THURSDAY A BROAD SURFACE RIDGE THAT SETTLES
OVER MUCH THE MS...AL AND GA ON WEDNESDAY GRADUALLY SHIFTS EAST
THROUGH THE WEEKEND LEADING TO A BETTER EASTERLY FLOW FOR THE
REMAINDER OF THE WEEK. MOST OF THE MODEL GUIDANCE ALSO DEPICT A
VIGOROUS SHORT WAVE TRACKING EAST OVER THE CENTRAL PART OF THE
COUNTRY WITH AN INVERTED SURFACE TROF STRETCHING SOUTH TO THE MIDDLE
GULF FROM THIS DISTURBANCE. SOME OF THE GUIDANCE SHOW A WEAK SFC LOW
FORMING OVER THE GULF BY LATE IN THE WEEK RESULTING IN MORE CLOUDS
THAN SUN FOR MOST OF THE CWFA OVER THE WEEKEND...WITH ALSO SOME
LIGHT SHOWERS OR THUNDERSTORMS MOSTLY LATE FRIDAY INTO SATURDAY
MORNING MOSTLY OVER THE SOUTHERN HALF OF THE FORECAST AREA. BY
SUNDAY ANOTHER STRONGER SHORTWAVE TRACKS EASTWARD OVER THE MID
SECTION OF THE COUNTRY RESULTING IN BETTER RAIN CHANCES OVER THE
NORTHERN HALF OF THE FORECAST AREA SUNDAY INTO EARLY MONDAY. A WEAK
COLD FRONT FOLLOWS IN THE WAKE OF THE THIS SYSTEM BY EARLY NEXT
WEEK LEADING TO MORE SUN THAN CLOUDS WITH NEAR SEASONABLE TEMPS.
WILL CONTINUE TO LEAN TOWARDS THE CURRENT MEX GUIDANCE FOR TEMPS
AFTER WED CONTINUING THROUGH EARLY NEXT WEEK.
32/EE
AVIATION...(18Z ISSUANCE)...PREDOMINATE MVFR CIGS THIS AFTERNOON WILL
TRANSITION TO IFR CIGS TONIGHT AS PERIODS OF SHOWERS AND
THUNDERSTORMS DEVELOP ACROSS THE REGION. THE MOST LIKELY TIME FRAME
FOR HEAVY THUNDERSTORM ACTIVITY WILL BE BETWEEN 00-04Z AT MOB/BFM AND
01-05Z AT PNS. HOWEVER...IT IS POSSIBLE TSTMS COULD LINGER PAST THESE
TIMES. A COLD FRONT WILL PUSH THROUGH MOB/BFM AROUND OR JUST AFTER
06Z AND PNS AROUND 09Z. VERY STRONG NORTHWEST WINDS ARE EXPECTED IN
THE WAKE OF THE FRONT...GUSTING TO 25-30 KT THROUGH MUCH OF TUESDAY.
VFR CONDITIONS ARE EXPECTED TO RETURN BETWEEN 16-18Z TUESDAY. 34/JFB
MARINE...A MODERATE TO OCCASIONALLY STRONG ONSHORE FLOW WILL
CONTINUE THROUGH LATE THIS EVENING AHEAD OF AN APPROACHING COLD
FRONT. WINDS WILL BECOME VARIABLE AND GUSTY IN AND AROUND NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT
THIS EVENING. THE COLD FRONT WILL MOVE THROUGH THE MARINE AREA LATE
TONIGHT WITH A STRONG OFFSHORE FLOW DEVELOPING AND CONTINUING
THROUGH EARLY WEDNESDAY MORNING. IT NOW APPEARS THAT A PERIOD OF
FREQUENT GUSTS TO GALE FORCE IS LIKELY OVER THE OPEN GULF WATERS...
MOBILE BAY...AND MS SOUND EARLY TO LATE TUESDAY MORNING.
THEREFORE...HAVE ISSUED A GALE WARNING FROM 4AM TO NOON TUESDAY.
OCCASIONAL GUSTS TO GALE FORCE ARE LIKELY OVER PERDIDO BAY...
CHOCTAWHATCHEE BAY...AND THE PENSACOLA BAY SYSTEM. OTHERWISE...A
SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY MORNING.
WINDS DIMINISH WEDNESDAY AFTERNOON AS HIGH PRESSURE MOVES ACROSS THE
SOUTHEAST STATES. AN EASTERLY FLOW WILL INCREASE BY THE END OF THE
WEEK AS HIGH PRESSURE RIDGES DOWN THE EASTERN SEABOARD. 34/JFB
FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS THE CENTRAL GULF REGION THROUGH EARLY TUESDAY
AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT
WILL MOVE ACROSS THE REGION BY EARLY TUESDAY MORNING BRINGING MUCH
COOLER AND UNSEASONABLE TEMPERATURES ACROSS MUCH OF THE DEEP SOUTH BY
MIDWEEK. A LIGHT FREEZE WILL ALSO BE POSSIBLE BY WEDNESDAY MORNING MOSTLY
NORTH OF HIGHWAY 84 IN SOUTHWEST AND SOUTH CENTRAL ALABAMA AND SOME OF
THE NORMAL COOLER LOCATIONS IN INLAND NORTHWEST FLORIDA. BY LATE WEDNESDAY
MORNING CONTINUING THROUGH WEDNESDAY AFTERNOON RELATIVE HUMIDITY
VALUES WILL DROP INTO THE MID TO UPPER 20 PERCENTILE RANGE WITH
GENERALLY A LIGHT EASTERLY WIND. AS A RESULT CONDITIONS FOR WEDNESDAY
WILL BE MONITORED CLOSELY FOR POSSIBLE WATCHES OR WARNINGS. OTHERWISE...
A BROAD SURFACE RIDGE OF HIGH PRESSURE OVER MUCH OF THE SOUTHEAST UNITED
STATES WILL DRIFT SLOWLY EAST THROUGH THE REMAINDER OF THE WEEK WITH
A LIGHT SOUTHERLY FLOW AND HIGHER HUMIDITY VALUES BECOMING BETTER
DEVELOPED EACH DAY.
FOG POTENTIAL AND OTHER REMARKS...NO FOG IS EXPECTED THROUGH THURSDAY
NIGHT. PATCHY FOG WILL BECOME BETTER DEVELOPED EACH NIGHT BEGINNING
FRIDAY. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 49 61 36 67 48 / 100 10 05 05 10
PENSACOLA 53 63 41 67 51 / 100 30 05 05 10
DESTIN 58 63 43 67 55 / 100 50 05 05 10
EVERGREEN 49 59 29 67 41 / 100 30 05 05 10
WAYNESBORO 45 58 30 67 43 / 100 10 05 10 10
CAMDEN 48 57 30 67 42 / 100 20 10 10 10
CRESTVIEW 54 63 31 70 41 / 100 50 05 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...GALE WARNING FROM 4 AM TUESDAY TO NOON TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MISSISSIPPI SOUND...NORTHERN MOBILE BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 4 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN MOBILE BAY...
SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA
MS FROM 20 TO 60 NM...
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 10 AM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 10 AM WEDNESDAY FOR
THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...PENSACOLA BAY
SYSTEM...PERDIDO BAY...
&&HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 722 PM CDT MON APR 14 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-160000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 722 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT A HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD OVER THE CENTRAL GULF COAST. THE RISK OF A FEW STRONG TO SEVERE STORMS APPEARS TO BE CONFINED TO SOUTH CENTRAL ALABAMA EAST OF INTERSTATE 65...THE WESTERN FLORIDA PANHANDLE...AND COASTAL ALABAMA. LOCALIZED DAMAGING WIND GUSTS AND A FEW INSTANCES OF LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. PERIODS OF HEAVY RAIN ARE ALSO EXPECTED. WIDESPREAD RAIN TOTALS OF 2 TO 3 INCHES ARE LIKELY WITH LOCALLY HIGHER TOTALS OF 4 TO 6 INCHES POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION. THE ADDITIONAL HEAVY RAIN MAY EXACERBATE ONGOING RIVER FLOODING AND RESULT IN INSTANCES OF FLASH FLOODING. EVEN IN AREAS WHERE FLASH FLOODING DOES NOT OCCUR...MINOR FLOODING OF LOW LYING AND URBAN AREAS IS LIKELY. STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONTAL PASSAGE EARLY TUESDAY MORNING. FREQUENT GUSTS OF 25 TO 30 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED ON TUESDAY WITH FREQUENT GUSTS OF 30 TO 35 MPH LIKELY. A WIND ADVISORY WILL LIKELY BE REQUIRED. FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR EARLY WEDNESDAY MORNING. PATCHY FROST IS POSSIBLE SOUTH TO THE INTERSTATE 10 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT. GMZ630>635-650-655-670-675-160000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 722 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING DUE TO MODERATE SOUTH TO SOUTHEAST WINDS. A COLD FRONT WILL MOVE ACROSS THE MARINE AREA TONIGHT WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE MARINE AREA AHEAD OF THE FRONT. STRONG NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH WEDNESDAY MORNING DUE TO STRONG OFFSHORE FLOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 628 PM CDT MON APR 14 2014 ALZ063-150015- LOWER MOBILE AL- 628 PM CDT MON APR 14 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 715 PM CDT... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 2 MILES WEST OF DAUPHIN ISLAND...AND WAS MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... EASTERN DAUPHIN ISLAND... CENTRAL DAUPHIN ISLAND... CODEN... WESTERN DAUPHIN ISLAND... BELLE FONTAINE... BAYOU LA BATRE... THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS CAN ALSO BE EXPECTED WITH THIS STORM. MOTORISTS SHOULD BE ON THE LOOK OUT FOR PONDING OF WATER ON AREA ROADWAYS AND FOR MINOR FLOODING OF LOW LYING AREAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 715 PM CDT MON APR 14 2014 ALZ062-064-FLZ001-002-004-150100- INLAND ESCAMBIA FL-UPPER BALDWIN AL-COASTAL ESCAMBIA FL-SANTA ROSA FL- LOWER BALDWIN AL- 715 PM CDT MON APR 14 2014 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...WESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 800 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A CLUSTER OF STRONG THUNDERSTORMS LOCATED FROM NEAR FAIRHOPE...TO NEAR ROBERTSDALE...TO NEAR CANTONMENT. STORMS WERE MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... FAIRHOPE... ROBERTSDALE... MYRTLE GROVE... MOLINO... GOULDING... GONZALEZ... FERRY PASS... ENSLEY... CANTONMENT... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 16. THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 30 AND 66. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS CAN ALSO BE EXPECTED WITH THESE STORMS. MOTORISTS SHOULD BE ON THE LOOK OUT FOR PONDING OF WATER ON AREA ROADWAYS AND FOR MINOR FLOODING OF LOW LYING AREAS. SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 811 PM CDT MON APR 14 2014 ALZ056-059-062-064-FLZ001>006-150200- CONECUH AL-ESCAMBIA AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL- INLAND ESCAMBIA FL-UPPER BALDWIN AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-SANTA ROSA FL-LOWER BALDWIN AL- 811 PM CDT MON APR 14 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CONECUH...ESCAMBIA AND EASTERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...CENTRAL OKALOOSA... SANTA ROSA AND ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 900 PM CDT... AT 811 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF CANTONMENT TO NEAR SPRINGHILL...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... WHITFIELD... PINE LEVEL... WHITING FIELD... ROEVILLE... POINT BAKER... PEA RIDGE... MULAT... SPRINGHILL... PACE... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 52. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 816 PM CDT MON APR 14 2014 ALZ061-063-150215- UPPER MOBILE AL-LOWER MOBILE AL- 816 PM CDT MON APR 14 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 915 PM CDT... AT 815 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF REGIONAL AIRPORT IN WEST MOBILE TO 9 MILES NORTH OF GRAND BAY TO 7 MILES SOUTHWEST OF GRAND BAY...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... DOWNTOWN MOBILE... CODEN... TILLMANS CORNER... THEODORE... SEMMES... SATSUMA... SARALAND... PRICHARD... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 25. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
824 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM FLASH FLOOD 4 SE FAIRHOPE 30.48N 87.85W
04/14/2014 BALDWIN AL EMERGENCY MNGR
STREET FLOODING REPORTED SOUTHEAST OF FAIRHOPE ON HWY 181
BETWEEN CO RD 32 AND 44.
0807 PM FLASH FLOOD 1 SW FAIRHOPE 30.52N 87.91W
04/14/2014 BALDWIN AL EMERGENCY MNGR
STREET FLOODING REPORTED ON SATSUMA ST.
0807 PM FLASH FLOOD 1 SW FAIRHOPE 30.52N 87.91W
04/14/2014 BALDWIN AL EMERGENCY MNGR
STREET FLOODING REPORTED ON NORMAN LN.
&&
10PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
835 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG ROBERTSDALE 30.55N 87.71W
04/14/2014 BALDWIN AL EMERGENCY MNGR
TREE DOWN ON AN APARTMENT.
0822 PM FLASH FLOOD 5 N FOLEY 30.48N 87.68W
04/14/2014 BALDWIN AL EMERGENCY MNGR
STREET FLOODING IN SUMMERDALE REPORTED AT COUNTY ROAD 73
AND SANBORN AVE.
&&
10The Mobile radar (KMOB), 85 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
3 lightning, 2 flash flood. Local standard time, as filed.
Lightning struck a building and caused a fire which injured 1 person.
Heavy rain caused the intersection of Highway 29 and Highway 97 to be closed.
Lightning struck a home in east Milton causing damage.
A structure fire was caused by a lightning strike.
Heavy rain caused numerous roads to flood and be closed around the Ft. Walton beach area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516847, 516856, 516817, 516819, 516863.